Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 27, NWS Sioux Falls, SD

December 21, 200719 counties in South Dakota; Dixon County, Nebraska

NWS Sioux Falls, SD issued this wind advisory at Dec 21, 2007, 2:51 PM CST for 19 counties in South Dakota; Dixon County, Nebraska. It took effect at Dec 21, 2007, 8:55 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2007, 2:51 PM CST (20:51 UTC)
In effect from
Dec 21, 2007, 8:55 PM CST
Expired
Dec 22, 2007, 6:00 AM CST
In force
9 hr
Issued by
NWS Sioux Falls, SD

Counties Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 96 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 212051
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
251 PM CST FRI DEC 21 2007

.A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE EAST
OVER THE AREA TONIGHT. A SOUTHEAST FLOW OF MOIST AIR BRINGING FOG
TO EASTERN PARTS OF THE AREA...WILL CONTRAST WITH A STRONG
NORTHWEST FLOW OF COLDER AIR AND AREAS OF LIGHT SNOW AND BLOWING
SNOW TO THE WEST. SNOWFALL OF 1 TO 2 INCHES IS EXPECTED THROUGH
SATURDAY MORNING...MAINLY NORTH OF INTERSTATE 90 AND EAST OF
INTERSTATE 29.

IAZ002-003-013-014-021-022-032-MNZ081-089-090-220500-
/O.NEW.KFSD.FG.Y.0007.071221T2200Z-071222T1000Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-COTTONWOOD-
NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD
251 PM CST FRI DEC 21 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST SATURDAY. 

FOG WILL BECOME DENSE IN MANY AREAS THIS EVENING...WITH
VISIBILITIES DROPPING BELOW A QUARTER MILE AT TIMES.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

SDZ050-052-057-058-063-064-220500-
/O.NEW.KFSD.WI.Y.0027.071222T0300Z-071222T1200Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
251 PM CST FRI DEC 21 2007

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH LATER THIS
EVENING...AND CONTINUE OVERNIGHT. LIGHT SNOW AND BLOWING SNOW
SHOULD ALSO DEVELOP...CAUSING VISIBILITIES TO DROP IN OPEN AREAS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ038-039-053-054-059-060-065-068-069-220500-
/O.NEW.KFSD.WI.Y.0027.071222T0600Z-071222T1200Z/
BEADLE-KINGSBURY-SANBORN-MINER-DAVISON-HANSON-HUTCHINSON-
BON HOMME-YANKTON-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WOONSOCKET...HOWARD...MITCHELL...ALEXANDRIA...
EMERY...PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON
251 PM CST FRI DEC 21 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
SATURDAY. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH BY MIDNIGHT
TONIGHT. LIGHT SNOW AND BLOWING SNOW SHOULD ALSO DEVELOP BY
MIDNIGHT...CAUSING VISIBILITIES TO DROP IN OPEN AREAS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
RSR
1 follow-up statement
000 
WWUS73 KFSD 220255
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CST FRI DEC 21 2007

.A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE
EAST OVER THE AREA TONIGHT. A SOUTHEAST FLOW OF MOIST AIR
BRINGING FOG TO EASTERN PARTS OF THE AREA...WILL CONTRAST WITH A
STRONG NORTHWEST FLOW OF COLDER AIR AND AREAS OF LIGHT SNOW AND
BLOWING SNOW MOVING IN FROM THE WEST. A FEW AREAS OF FREEZING
DRIZZLE WILL BE POSSIBLE AHEAD OF THE LIGHT SNOW. SNOWFALL OF
1 TO 2 INCHES IS EXPECTED THROUGH SATURDAY MORNING...MAINLY NORTH
OF INTERSTATE 90 AND EAST OF INTERSTATE 29.

NEZ013-SDZ055-061-066-070-221100-
/O.EXB.KFSD.WI.Y.0027.071222T0400Z-071222T1200Z/
DIXON-LAKE-MCCOOK-TURNER-CLAY-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...MADISON...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...VERMILLION
855 PM CST FRI DEC 21 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM UNTIL 6 AM CST SATURDAY. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH THIS
EVENING...AND CONTINUE THROUGH THE NIGHT. PATCHY FREEZING DRIZZLE
WILL BECOME LIGHT SNOW AND BLOWING SNOW BY MIDNIGHT...CAUSING
VISIBILITIES TO DROP IN OPEN AREAS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

MNZ080-221000-
/O.EXA.KFSD.FG.Y.0007.000000T0000Z-071222T1000Z/
MURRAY-
INCLUDING THE CITIES OF...SLAYTON...FULDA
855 PM CST FRI DEC 21 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST SATURDAY. 

FOG...DENSE AT TIMES WITH VISIBILITIES BELOW A QUARTER MILE...
WILL LIFT BY 4 AM AS A COLD FRONT MOVES THROUGH.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

SDZ038-050-052-053-057>059-063-064-221100-
/O.EXT.KFSD.WI.Y.0027.071222T0255Z-071222T1200Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
855 PM CST FRI DEC 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. 

NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE OVERNIGHT.
PATCHY FREEZING DRIZZLE WILL BECOME LIGHT SNOW AND BLOWING SNOW
LATE THIS EVENING...CAUSING VISIBILITIES TO DROP IN OPEN AREAS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

SDZ039-054-060-065-068-069-221100-
/O.EXT.KFSD.WI.Y.0027.071222T0400Z-071222T1200Z/
KINGSBURY-MINER-HANSON-HUTCHINSON-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
HOWARD...ALEXANDRIA...EMERY...PARKSTON...FREEMAN...MENNO...
TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON
855 PM CST FRI DEC 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH THIS
EVENING...AND CONTINUE THROUGH THE NIGHT. PATCHY FREEZING DRIZZLE
WILL BECOME LIGHT SNOW AND BLOWING SNOW BY MIDNIGHT...CAUSING
VISIBILITIES TO DROP IN OPEN AREAS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

IAZ002-003-013-014-021-022-032-MNZ081-089-090-221000-
/O.CON.KFSD.FG.Y.0007.000000T0000Z-071222T1000Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-COTTONWOOD-
NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD
855 PM CST FRI DEC 21 2007

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY. 

FOG...DENSE AT TIMES WITH VISIBILITIES BELOW A QUARTER MILE...
WILL LIFT BY 4 AM AS A COLD FRONT MOVES THROUGH.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$
RSR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:50 PM CST, 1 minute earlier.

Area forecast discussion, Dec 21, 2:50 PM CST, 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT FRI DEC 21 2007

.DISCUSSION...
VERY TRICKY FORECAST TONIGHT WITH MULTIPLE ELEMENTS TO BE CONCERNED
ABOUT. FIRST...THE FOG. AS EXPECTED...SFC AND LOW LEVEL WINDS HAVE
BACKED AROUND TO THE SE AND ESE THIS AFTERNOON OVR THE ERN CWFA...
AND THIS WL CONT TONIGHT. SO...THE DENSE FOG CONDS TO THE E OF THIS
FA ARE ALREADY BACKING INTO KSPW AND KSLB AS WE SPEAK. WITH THE
STRONG FROPA MOVG THRU OUR FAR ERN FA VERY LATE TONIGHT...DECIDED
NOT TO FIGHT THE DENSE FOG AND ISSUED AN ADVY FM WINDOM MN...DOWN TO
THE STORM LAKE IA AREA. IT WL TAKE A LITTLE WHILE FOR THE DENSE FOG
TO BACK INTO THOSE AREAS IN SW MN HIGHLIGHTED...BUT IT SHOULD GET
INTO THOSE AREAS BY EARLY EVENING. WL MONITOR TO SEE IF WE HAVE TO
BACK THIS ADVY UP EWD ANY LATER TONIGHT. OTHERWISE...DECENTLY
AMPLIFIED MID AND UPPER FLOW IS NOTED TONIGHT...WITH SOME PHASING OF
THE TWO JET STREAMS OVR OUR ERN CWFA LATE TONIGHT. ONE CAN REALLY
SEE THE TWO STREAMS NICELY ON THE WV IMAGERY. THE SFC FROPA WL COME
THRU AS EXPECTED...AND ONLY SLOWED THE TIMING DOWN ABOUT 2 HRS FM
PREV FORECAST GIVEN CURRENT OBS. WL LIKELY HAVE A BRIEF WIND ADVY
OVR THE WRN THIRD OF OUR FA TONIGHT...BASICALLY ALONG AND W OF THE
JAMES RIVER VALLEY. IN THIS AREA...STRONG LOW LEVEL CAA AND STOUT
SFC PRS RISES COINCIDE...GLUED WITH 30 TO 35 KT WINDS AT H925. IT
MAY BE A LITTLE BORDERLINE TO HIT CRITERIA AT KHON AND KMHE...BUT
AREAS JUST OUTSIDE THE LOWER ELEVATION SHOULD HIT THE CRITERIA LATER
TONIGHT. NOW FOR PCPN...THE BEST CHCS FOR SNOWFALL TONIGHT WILL BE
ALONG THE H7-H6 FRONTOGENESIS BAND OVR THE NW QUARTER OF THE FSD FA.
IN THESE AREAS...WOULD NOT BE SURPRISED TO SEE 1 TO 2 INCHES. AND OF
COURSE THERE WL BE SOME BLSN WHEN IT IS SNOWING. BUT WIDESPREAD 1/2
MILE OR LESS IN BLSN IS NOT REAL LIKELY...THUS THE LACK OF WSW
HEADLINE. THE FRONTOGENESIS DOES NOT REALLY MAKE IT TO THE I 29
CORRIDOR LATE TONIGHT...BUT THEN PICKS UP AGAIN LATE TONIGHT MOVG
NEWD FM NE NEB...TOWARD NW IA. ALSO...GFS AND NAM SNDGS SUGGEST A
-FZDZ THREAT AROUND 06Z-09Z TONIGHT FOR NW IA AND MUCH OF SW MN.
THIS IS DUE TO BROAD ASCENT AT THE TOP OF THE SATURATED LYR...ALONG
WITH SOME DRY AIR BETWEEN THE SATURATED LOW LYR AND ABUNDANT MSTR
AROUND H6. LOWS WL BE AROUND 14Z TO 15Z SATURDAY.

THE SNOW BAND LOOKS LIKELY TO PERSIST THROUGH THE MORNING HOURS AS
IT COLLAPSED EVER SO SLOWLY TO THE SE ALONG WITH THE MID LVL
FRONTOGENESIS. SOME OF THE BEST JET/FRONT INTERACTION LOOKS TO BE
THE FIRST 3-5 HRS OF MORNING ACRS NW IA ALG/E OF A KSUX/KSPW LINE...
WITH MID LVLS UNSTABLE ENOUGH TO WARRANT A DECENT COMMUNICATION
FROM THE FRONT TO THE TROP.  TEMPERATURES WILL VARY FROM A MINIMAL
CLIMB ACRS THE W AND N...TO FALLING AND STEADY IN THE SE DURING THE
DAY.  BLUSTERY NW WNDS SHUD CONTINUE WITH SUSTAINED 25 TO 30 MPH...
AND GUSTS FROM 30 TO 40 MPH...WHICH WL CREATE SOME AREAS OF BLOWING
SNOW WHERE AMTS MORE LKLY TO REACH 1 TO 2 INCHES ACRS ERN CWA.

OTHERWISE...WNDS WL STAY UP SOMEWHAT SAT NIGHT WITH CONTINUED LOW
LVL CAA...BUT OVERALL GRADIENT WKNS JUST A BIT. HOWEVER...UPR SYSTEM
REALLY STARTS INTENSIFYING TO E...AND WHILE SENSIBLE WX WL BE
DIFFICULT TO COME BY FOR MOST OF THE AREA ON SUNDAY...WL REINTENSIFY
GRADIENT ESPLY FOR SW MN AND NEARBY AREAS ON SUNDAY AS SFC LOW BOMBS
OUT ACRS WI.  SC FIELD WL BE PREVALENT ON SUNDAY...THINNEST LKLY ALG
SWRN FLANK NR MO RVR. TEMPS WITHIN CLOUD LAYER ARE ESPECIALLY
DENDRITIC...SO EXPECT THAT WL FIND CONSIDERABLE FLURRY ACTIVITY.
WITH SHEAR AXIS HOLDING CLOSE TO ERN CWA...AND SOME WRAPARND
WAA/FRONTOGENESIS SLIPPING BACK IN FROM THE NORTH INTO ERN HALF OF
CWA BY 18Z. POTENTIAL FOR SOME MEASURABLE SNOW WITH MORE
CONCENTRATED SHALLOW PCPN FORCING...SO INTRODUCED SCT SHSN THREAT
INTO MAINLY SWRN MN FOR SUNDAY LATE MORNING AND AFTN.  NOT A
PLEASANT DAY ELSEWHERE AS TEMPERATURES CONTINUE TO STRUGGLE...
AND WIND CHILLS REACH SOME OF THE LOWEST OF THE SEASON FROM 5 TO 15
BELOW NRN AND ERN CWA. SHUD REACH SHALLOW CONVECTIVE NUMBERS IN
CYCLONIC FLOW BY MIDDAY... ACCOMPANIED BY OCCASIONAL FLURRIES IN
SHALLOW CONVECTIVE ROLLS. GRADIENT SLOWLY RELAXES SUNDAY EVENING...
AND SFC RIDGE PUSHES INTO FAR WRN CWA LATE NIGHT. AS SKIES CLEAR...
EXPECT WINDS TO DIMINISH... AND WINDOW REALLY SHUD BE OPEN TO
RADIATIVE COOLING...ESPLY IN TYPICALLY FRIGID CNTRL JAMES VALLEY...
SO UNDERCUT GUIDANCE SIGNIFICANTLY.  RECOVERY STARTS ON MONDAY
AS WK RIDGE SHIFTS EWRD THRU CWA...AND WL HAVE TO WATCH TO SEE IF
GET SOME LOW CLOUDS RETURNING LATE WITH S/SELY FLOW.

IN THE EXTENDED RANGE /TUE-FRI/ INCREASINGLY APMLIFIED SPLIT FLOW
PATTERN CONTINUES...WHICH HISTORICALLY IS MORE ACCURATELY PORTRAYED
ON THE LARGE SCALE IN ECMWF THAN OTHER MDLS...WITH GFS BIAS OFTEN TO
PROGRESS SYSTEMS INTO DOWNSTREAM RIDGING AND NOT DIG TROUGH ENOUGH.
WL BE DEALING WITH WHAT APPEARS TO BE TWO SYSTEMS IN THIS RANGE.
FIRST COMES LATER TUE THRU WED.  REGARDING WED TROUGHING...GFS
ENSEMBLE REALLY FOCUSES INTO TWO DISTINCT CLUSTERS...ONE OF WHICH IS
MUCH SLOWER PROGRESSION AND MORE IN LINE WITH EC TIMING. THIS TROUGH
IS EERILY SIMILAR IN STRUCTURE TO CURRENT TROUGH WITH ENERGY LARGELY
SPLIT N AND S AROUND AREA.  THIS SHOULD LIMIT PCPN THREAT WITH THIS
SYSTEM...AND KEPT AT CHC LVLS...SOMEWHAT BETTER ACRS S. ANOTHER
SYSTEM APPROACHES LATE WEEK. IN SUCH A HIGHLY AMPLIFIED FLOW...
A MORE SIGNIFICANT SYSTEM IS NOT OUT OF THE QUESTION AND COULD
VIRTUALLY APPEAR FROM NOWHERE IN THE MODELS AS VARIOUS STREAMS
INTERACT. AGAIN...WITH A SUPERENSEMBLE SUGGESTION OF TROUGHING
AROUND FRIDAY...INTRODUCED MODEST CHC FOR SNOW FOR FRIDAY. AIRMASS
IN THE EXTENDED DOES NOT HAVE A DISTINCT ARCTIC INFLUENCE...SO
EXPECT TMPS BACK CLOSER TO NORMAL MID TO LATE WEEK.

&&

.AVIATION...
LOW CIGS AND VIS ABOUND FOR THE TAF SITES THRU THE NEXT 24 HRS.
FIRST FOR KSUX...THE LOW LEVEL WINDS ARE BACKING TO AN ESE DIRECTION
THIS AFTERNOON...LASTING INTO THIS EVENING. THEREFORE AM CONCERNED
THAT THE LOW STRATUS AND FOG CURRENTLY TO THE E OF THIS AREA WILL
BACK IN TOWARD EVENING...INTO THE IFR AND LIFR RANGE. WL HAVE TO
MONITOR TO SEE IF THE FOG GOES 1/4SM DURING THE EVENING HRS BEFORE
THE FROPA. AFTER THE FROPA...VIS WL GO UP...BUT WL STILL BE REDUCED
IN ANY AREAS OF SN/BLSN WITH LOW CIGS STAYING PUT THRU SAT MORNING.
SAME PROBLEM AT KFSD...WITH SOME POSSIBLE IFR CIGS BACKING IN FM THE
EAST TOWARD MID EVENING. SNOW SHOWERS AFT MIDNIGHT WITH TEMPO IFR
CIGS/VIS WARRANTED. AT KHON...NOT EXPECTING THE LOW VIS/CIGS TO THE
EAST TO BACK INTO THIS AREA. BUT KHON WL LIKELY SEE MVFR/IFR
CIGS/VIS AFTER THE FROPA IN SNOW/BLSN.
&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 4 AM CST SATURDAY FOR IAZ002-003-013-
     014-021-022-032.
MN...DENSE FOG ADVISORY UNTIL 4 AM CST SATURDAY FOR MNZ081-089-090.
NE...NONE.
SD...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY FOR
     SDZ038-039-053-054-059-060-065-068-069.
     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY FOR
     SDZ050-052-057-058-063-064.

&&

MJF/CHAPMAN
Hazardous weather outlook, Dec 21, 4:15 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0415 AM CST FRI DEC 21 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0415 AM CST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION LATER THIS
AFTERNOON AND TONIGHT. AREAS OF SNOW WILL DEVELOP BEHIND THIS
FRONT THIS AFTERNOON WEST OF THE JAMES RIVER...AND THEN SPREAD
SOUTHEAST ACROSS THE REST OF THE REGION TONIGHT. SNOWFALL WILL
GENERALLY BE LESS THAN ONE INCH.

FOG...
AREAS OF DENSE FOG WILL PERSIST THROUGH EARLY THIS
MORNING...MAINLY EAST OF INTERSTATE 29.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF SNOW SNOW WILL LINGER SATURDAY MORNING...MAINLY ALONG
AND EAST OF INTERSTATE 29. ONLY A DUSTING OF SNOW IS
EXPECTED...ALTHOUGH PORTIONS OF NORTHWEST IOWA COULD RECEIVE AN
INCH OF NEW SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in South Dakota, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.